Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 20, NWS Quad Cities, IA

August 9, 2007Des Moines County, Henry County, Lee County, Iowa

NWS Quad Cities, IA issued this river flood warning at Aug 9, 2007, 11:03 AM CDT for Des Moines County, Henry County, Lee County, Iowa. It took effect at Aug 10, 2007, 12:15 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 9, 2007, 11:03 AM CDT (16:03 UTC)
In effect from
Aug 10, 2007, 12:15 PM CDT
Expired
Aug 9, 2007, 8:26 PM CDT
In force
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Des Moines County, IA, Henry County, IA, Lee County, IA

The radar

The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skunk River at Augusta (AGSI4).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05474000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDVN 091603
FLWDVN
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 AM CDT THU AUG 09 2007

...THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  SKUNK RIVER NEAR BRIGHTON AFFECTING HENRY...JEFFERSON AND WASHINGTON 
  COUNTIES
  SKUNK RIVER AT AUGUSTA AFFECTING DES MOINES...HENRY AND LEE COUNTIES

.HEAVY RAINFALL WEDNESDAY NIGHT OVER SOUTHEAST IOWA HAS CAUSED RAPID RISES
ON AREA RIVERS. PORTIONS OF THE SKUNK RIVER AND ENGLISH RIVER WILL RISE AND
REMAIN ABOVE FLOOD STAGE OVER THE NEXT COUPLE DAYS.   

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

IAC087-101-183-100403-
/O.NEW.KDVN.FL.W.0019.070809T2151Z-070811T1017Z/
/BRII4.1.ER.070809T2151Z.070810T0600Z.070810T2217Z.NO/
1103 AM CDT THU AUG 09 2007

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE FRIDAY NIGHT... 

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE SKUNK RIVER NEAR BRIGHTON.
* FROM THIS AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:53 AM THURSDAY THE STAGE WAS 11.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE
  TO RISE TO NEAR 15.2 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 14.0 FEET...AGRICULTURAL FLOODING OCCURS. FLOODING ALSO 
  OCCURS IN PARKING LOTS DOWNSTREAM IN THE TOWN OF COPPOCK. WATER CUTS
  OFF THE ENTRANCE TO A BUSINESS ESTABLISHMENT NEAR THE IOWA HIGHWAY 1
  BRIDGE.

$$

IAC057-087-111-100403-
/O.NEW.KDVN.FL.W.0020.070810T1715Z-070811T2000Z/
/AGSI4.1.ER.070810T1715Z.070811T0000Z.070811T0800Z.UU/
1103 AM CDT THU AUG 09 2007

...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE SKUNK RIVER AT AUGUSTA.
* FROM FRIDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:30 AM THURSDAY THE STAGE WAS 6.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.3 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...WATER OVERFLOWS THE SOUTH RIVER BANK NEAR THE
  PERKINS ROAD BRIDGE AT AUGUSTA.

$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        FRI   SAT   SUN
LOCATION                 FS   STG DAY TIME  08/10 08/11 08/12
                                             7 AM  7 AM  7 AM
SKUNK RIVER
 BRIGHTON              14.0  11.3 THU 09 AM  14.9  10.5   7.2  
 AUGUSTA               15.0   6.3 THU 10 AM  14.3  14.8  11.7
1 follow-up statement
000 
WGUS83 KDVN 100121
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT THU AUG 09 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  SKUNK RIVER AT AUGUSTA AFFECTING DES MOINES...HENRY AND LEE COUNTIES

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  ENGLISH RIVER AT KALONA AFFECTING JOHNSON AND WASHINGTON COUNTIES
  SKUNK RIVER NEAR BRIGHTON AFFECTING HENRY...JEFFERSON AND WASHINGTON 
  COUNTIES

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  NORTH SKUNK RIVER NEAR SIGOURNEY AFFECTING KEOKUK COUNTY

. INSERT SYNOPSIS HERE .

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

IAC103-183-101321-
/O.EXT.KDVN.FL.W.0018.000000T0000Z-070810T1851Z/
/KALI4.1.ER.070809T0826Z.070809T1400Z.070810T0651Z.UU/
821 PM CDT THU AUG 09 2007

...FLOOD WARNING NOW IN EFFECT  UNTIL FRIDAY AFTERNOON ...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL FRIDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM THURSDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND NO FLOODING IS FORECAST. 
* RECENT ACTIVITY... OPTIONAL--RECENT TRENDS/PEAKS/ETC IN RIVER 
  CONDITIONS. DELETE THIS BULLET IF NOT USED. 
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW.

$$

IAC107-101321-
/O.CON.KDVN.FL.W.0017.000000T0000Z-070811T0812Z/
/SIGI4.2.ER.070809T0540Z.070810T0030Z.070810T2012Z.UU/
821 PM CDT THU AUG 09 2007

...FLOOD WARNING REMAINS IN EFFECT  UNTIL LATE FRIDAY NIGHT ...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL LATE FRIDAY NIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM THURSDAY THE STAGE WAS 18.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* RECENT ACTIVITY... OPTIONAL--RECENT TRENDS/PEAKS/ETC IN RIVER 
  CONDITIONS. DELETE THIS BULLET IF NOT USED. 
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.
* IMPACT...AT 18.0 FEET...WATER AFFECTS MOST AGRICULTURAL LAND NEAR 
  SIGOURNEY.

$$

IAC087-101-183-101321-
/O.EXT.KDVN.FL.W.0019.000000T0000Z-070811T1802Z/
/BRII4.1.ER.070810T1224Z.070811T0000Z.070811T0602Z.NO/
821 PM CDT THU AUG 09 2007

...FLOOD WARNING NOW IN EFFECT  UNTIL SATURDAY AFTERNOON ...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER NEAR BRIGHTON.
* UNTIL SATURDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM THURSDAY THE STAGE WAS 12.4 FEET. 
* MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY... OPTIONAL--RECENT TRENDS/PEAKS/ETC IN RIVER 
  CONDITIONS. DELETE THIS BULLET IF NOT USED. 
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO
  RISE TO NEAR 14.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 14.0 FEET...AGRICULTURAL FLOODING OCCURS. FLOODING ALSO 
  OCCURS IN PARKING LOTS DOWNSTREAM IN THE TOWN OF COPPOCK. WATER CUTS
  OFF THE ENTRANCE TO A BUSINESS ESTABLISHMENT NEAR THE IOWA HIGHWAY 1
  BRIDGE.

$$

IAC057-087-111-100151-
/O.CAN.KDVN.FL.W.0020.000000T0000Z-070811T2000Z/
/AGSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
821 PM CDT THU AUG 09 2007

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE SKUNK RIVER AT AUGUSTA.
* AT  7:30 PM THURSDAY THE STAGE WAS 10.6 FEET. 
* RECENT ACTIVITY... OPTIONAL--RECENT TRENDS/PEAKS/ETC IN RIVER 
  CONDITIONS. DELETE THIS BULLET IF NOT USED. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  14.7 FEET TOMORROW EVENING. 


$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        SAT   SUN   MON
LOCATION                 FS   STG DAY TIME  08/11 08/12 08/13
                                             7 AM  7 AM  7 AM
ENGLISH RIVER
 KALONA                14.0  14.5 THU 07 PM   8.9   6.3   5.4  
SKUNK RIVER
 SIGOURNEY             16.0  18.0 THU 07 PM  12.3   8.8   6.9  
 BRIGHTON              14.0  12.4 THU 06 PM  12.8   8.1   6.5  
 AUGUSTA               15.0  10.6 THU 07 PM  14.5  12.2   8.7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 9, 9:28 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 9, 9:28 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
928 AM CDT THU AUG 9 2007

.UPDATE...
SATELLITE IMAGERY AND SURFACE REPORTS INDICATE WIDESPREAD STRATUS
OVER MUCH OF CWA THIS MORNING IN WAKE OF MID LEVEL SHORTWAVE.
THIS WILL BE SLOW TO LIFT DUE TO MOIST LOW LEVELS AND WEAK
CONVERGENCE...ESPECIALLY IN SOUTH NEAR WEAK BOUNDARY. THIS WILL
DELAY SURFACE HEATING AND HAVE MADE DOWNWARD ADJUSTMENTS TO HOURLY
TEMPERATURES. WILL CONTINUE TO MONITOR...AS DELAYED DIURNAL
HEATING AND HIGH DEWPOINTS MAY LIMIT AFTERNOON HIGHS A FEW DEGREES
BELOW CURRENT FORECAST. ALSO...REMOVED MENTION OF THUNDERSTORMS IN
SLIGHT CHANCE AREA IN SE CWA THIS MORNING...KEEPING POTENTIAL FOR
ISOLATED SHOWERS NEAR LINGERING BOUNDARY.

&&

.AVIATION...
WIDESPREAD MVFR CIGS NORTH OF A WEAK STATIONARY FRONT WILL SLOWLY
LIFT THIS MORNING ACROSS EASTERN IOWA INTO NW IL. CIGS WILL BE IN
THE RANGE OF 1000 TO 1500 FEET WITH PATCHY IFR CIGS AS LOW AS 6
HUNDRED FEET BEFORE 17Z. LARGER AREA OF IFR CIGS AND IFR VISIBILITY
RESTRICTIONS DUE TO FOG IN WESTERN IA WILL NOT IMPACT AVIATION
FORECAST AREA. THIS AFTERNOON...WIDESPREAD STRATO CU IN SCATTERED
TO BROKEN DECK AROUND 2 TO 3 THOUSAND FEET CAN BE EXPECTED AT ALL
TERMINALS...FOLLOWED BY CLEARING SKIES AFTER SUNSET.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SHEETS
Hazardous weather outlook, Aug 9, 4:49 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 AM CDT THU AUG 9 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-101000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
449 AM CDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS WILL RISE NEAR OR ABOVE
FLOOD STAGE TODAY AND TONIGHT IN RESPONSE TO THE RECENT HEAVY
RAINFALL. WITH THE BREAK IN THE RAINS THROUGH AT LEAST TOMORROW...RIVERS
SHOULD CREST TODAY AND TONIGHT AND BEGIN TO FALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX VALUES MAY REACH 100 DEGREES THIS WEEKEND SOUTH OF
INTERSTATE 80 AS TEMPERATURES CLIMB INTO THE 90S AND HUMIDITY
INCREASES.

THUNDERSTORMS ARE POSSIBLE ON SUNDAY EVENING INTO EARLY MONDAY
MORNING...WITH THE POTENTIAL FOR PERIODIC THUNDERSTORM ACTIVITY
NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE
WEATHER OR HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MAYES

In the hours before

Local storm report, Aug 9, 7:40 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     HEAVY RAIN       1 WSW SHERRARD          41.31N 90.53W
08/09/2007  M2.10 INCH       MERCER             IL   TRAINED SPOTTER

&&

ELLIOTT
Local storm report, Aug 9, 8:25 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HEAVY RAIN       2 NW KEWANEE            41.26N 89.96W
08/09/2007  M1.20 INCH       HENRY              IL   TRAINED SPOTTER

&&

ELLIOTT
Local storm report, Aug 9, 8:28 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HEAVY RAIN       N MEDIAPOLIS            41.01N 91.16W
08/09/2007  M4.90 INCH       DES MOINES         IA   TRAINED SPOTTER

&&

ELLIOTT
Local storm report, Aug 9, 10:01 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             3 N PUTNAM              41.23N 89.40W
08/09/2007  E0.75 INCH       PUTNAM             IL   TRAINED SPOTTER

            NEAR INTERSECTION OF HIGHWAY 29 AND CONDITS RANCH ROAD.
            RELAYED BY ILX NWS OFFICE.

&&

ELLIOTT
Local storm report, Aug 9, 10:08 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1008 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      3 N PUTNAM              41.23N 89.40W
08/09/2007                   PUTNAM             IL   TRAINED SPOTTER

            DITCHES FULL OF WATER, WASHED DOWN TREES THAT ARE ACROSS
            THE ROAD MAKING THE ROAD IMPASSIBLE. AT INTERSECTION OF
            HIGHWAY 29 AND CONDITS RANCH ROAD. DELAYED REPORT RELAYED
            BY NWS ILX.

&&

ELLIOTT
Local storm report, Aug 9, 10:11 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1011 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     3 N PUTNAM              41.23N 89.40W
08/09/2007                   PUTNAM             IL   TRAINED SPOTTER

            LARGE TREE BLOWN DOWN BY STRONG WINDS, TREE BLOCKING ROAD
            JUST NORTH OF LAKE THUNDERBIRD ROAD AND JUNCTION OF
            HIGHWAY 29. DELAYED REPORT RELAYED BY NWS ILX.

&&

ELLIOTT

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:40 PM CDTRiver Flood AdvisoryDVNJohnson, Washington24 hr
Aug 8, 9:40 PM CDTRiver Flood AdvisoryDVNKeokuk24 hr
Aug 8, 9:43 PM CDTFlash Flood WarningDVNKeokuk6 hr
Aug 9, 12:05 AM CDTRiver Flood WarningDVNKeokuk41 hr
Aug 9, 4:20 AM CDTRiver Flood WarningDVNJohnson, Washington25 hr
Aug 9, 11:03 AM CDTRiver Flood WarningDVNHenry, Jefferson, Washington23 hr

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.